Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1967, Volume 35, Issue 1

An Alternative Proof of Hannan's Theorem on Canonical Correlation and Multiple Equation Systems<139:AAPOHT>2.0.CO;2-0
p. 139-142

D. K. Ray-Chaudhuri, Gregory C. Chow

This simpler proof of a theorem of E. J. Hannan on the estimation of parameters in simultaneous stochastic equations emphasizes the equivalence between maximum likelihood and generalized variance ratio, includes a proof of a theorem on maximizing the ratio of two determinants |ANA|/|AMA| with respect to A, and brings out the restrictive assumption of Hannan's theorem in relating simultaneous equations system and canonical correlation theory.

Log In To View Full Content